This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.
To the Editor:—
This letter concerns the paper by Kauffman and Lubera entitled "Preoperative Use of Atropine and Electrocardiographic Changes" (200:197, 1967).It should be pointed out that the electrocardiographic evidence in support of their conclusions is not as incontestable as they would like the reader to believe. Although the configuration of the T wave and the extent of its abnormality were altered following the administration of atropine in the two patients without supposed ischemic heart disease, there was no normalization of the T wave in either instance. As I emphasized (Amer Heart J28:549, 1944), T-wave abnormalities resulting from vagal overactivity were replaced by normal T waves when the subject assumed the upright position or when a whiff of amyl nitrite was administered to the patient while he was in the recumbent position. Therefore, I would like to suggest to the authors of this paper that they
Wendkos MH. Preoperative Atropine and Electrocardiography. JAMA. 1967;201(11):896. doi:10.1001/jama.1967.03130110122052
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: